Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 140, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 5, 2017, 1:54 PM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2017, 1:54 PM CDT (18:54 UTC)
- Expired
- Apr 5, 2017, 2:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 52 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 6:54 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1335 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 8.2
The text
As transmitted.
382
WUUS54 KMOB 051854
SVRMOB
FLC091-113-051930-
/O.NEW.KMOB.SV.W.0140.170405T1854Z-170405T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
154 PM CDT WED APR 5 2017
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southern Okaloosa County in northwestern Florida...
Eastern Santa Rosa County in northwestern Florida...
* Until 230 PM CDT
* At 154 PM CDT, a severe thunderstorm was located near Mary Esther,
moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB,
Valparaiso, Mary Esther, Ocean City, Lake Lorraine, Shalimar, Cinco
Bayou and Eglin Air Force Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 300 PM CDT for northwestern
Florida.
LAT...LON 3033 8681 3053 8684 3071 8639 3046 8639
3048 8633 3047 8630 3048 8628 3040 8628
3039 8629 3040 8630 3042 8631 3038 8633
3040 8639 3038 8640 3038 8650 3031 8650
TIME...MOT...LOC 1854Z 262DEG 37KT 3043 8672
HAIL...0.75IN
WIND...60MPH
$$3 follow-up statements
491
WWUS54 KMOB 051905
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
205 PM CDT WED APR 5 2017
FLC113-051915-
/O.CAN.KMOB.SV.W.0140.000000T0000Z-170405T1930Z/
Santa Rosa FL-
205 PM CDT WED APR 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SANTA ROSA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 300 PM CDT for northwestern
Florida.
LAT...LON 3033 8681 3038 8682 3039 8680 3039 8682
3041 8682 3041 8680 3055 8680 3071 8639
3046 8639 3048 8633 3048 8628 3040 8628
3039 8629 3040 8629 3042 8631 3038 8633
3040 8639 3038 8640 3038 8650 3031 8650
TIME...MOT...LOC 1905Z 262DEG 37KT 3045 8658
$$
FLC091-051930-
/O.CON.KMOB.SV.W.0140.000000T0000Z-170405T1930Z/
Okaloosa FL-
205 PM CDT WED APR 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHERN OKALOOSA COUNTY...
At 205 PM CDT, a severe thunderstorm was located over Shalimar, or
over Lake Lorraine, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Mary Esther, Ocean City, Lake Lorraine, Shalimar, Cinco Bayou and
Eglin Air Force Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 300 PM CDT for northwestern
Florida.
LAT...LON 3033 8681 3038 8682 3039 8680 3039 8682
3041 8682 3041 8680 3055 8680 3071 8639
3046 8639 3048 8633 3048 8628 3040 8628
3039 8629 3040 8629 3042 8631 3038 8633
3040 8639 3038 8640 3038 8650 3031 8650
TIME...MOT...LOC 1905Z 262DEG 37KT 3045 8658
HAIL...0.75IN
WIND...60MPH
$$455
WWUS54 KMOB 051911
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
211 PM CDT WED APR 5 2017
FLC091-051930-
/O.CON.KMOB.SV.W.0140.000000T0000Z-170405T1930Z/
Okaloosa FL-
211 PM CDT WED APR 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHEASTERN OKALOOSA COUNTY...
At 211 PM CDT, a severe thunderstorm was located over Niceville,
moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Niceville, Destin, Eglin AFB, Valparaiso, Lake Lorraine, Shalimar and
Eglin Air Force Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 300 PM CDT for northwestern
Florida.
LAT...LON 3039 8629 3040 8629 3042 8631 3038 8633
3040 8639 3038 8640 3038 8656 3039 8661
3064 8657 3071 8639 3046 8639 3047 8635
3048 8633 3047 8630 3048 8628 3040 8628
TIME...MOT...LOC 1911Z 260DEG 39KT 3051 8646
HAIL...0.75IN
WIND...60MPH
$$421
WWUS54 KMOB 051924
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
224 PM CDT WED APR 5 2017
FLC091-051934-
/O.EXP.KMOB.SV.W.0140.000000T0000Z-170405T1930Z/
Okaloosa FL-
224 PM CDT WED APR 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKALOOSA COUNTY
WILL EXPIRE AT 230 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A tornado watch remains in effect until 300 PM CDT for northwestern
Florida.
LAT...LON 3039 8629 3040 8629 3042 8631 3038 8633
3040 8639 3038 8640 3038 8656 3039 8661
3064 8657 3071 8639 3046 8639 3047 8635
3048 8633 3047 8630 3048 8628 3040 8628
TIME...MOT...LOC 1924Z 262DEG 37KT 3053 8634
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 1:34 PM CDT, 20 minutes earlier.
Area forecast discussion, Apr 5, 1:34 PM CDT, 20 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
134 PM CDT Wed Apr 5 2017
.DISCUSSION...Updated for latest marine discussion below.
&&
.MARINE...Have decided to issue a Gale Warning for the offshore
waters of AL and NWFL from 0 to 60 nm out including the lower end
of Mobile Bay from 7 PM CDT this through 7 AM CDT Thu morning.
Expect gusty northwest winds at 25 to 30 knots with frequent gusts
between 35 and 40 knots in the wake of a strong cold front that
moves across the region late this afternoon. Seas will build to 8
to 10 feet from 20 to 60 NM out late tonight through early Thu
morning. 32/ee
&&
.PREV DISCUSSION... /issued 1231 PM CDT Wed Apr 5 2017/
DISCUSSION...See updated information for land areas and aviation
discussion below.
UPDATE...The tornado watch has been extended for the eastern
half of our forecast area until 3 PM CDT. More counties will be
cleared from the watch from west to east as the threat diminishes
through this afternoon. Although an isolated tornado still could
be possible the primary threats will be large hail and damaging
winds. Stay tuned for further updates. 32/ee
AVIATION...
18Z issuance...Mostly MVFR cigs and visibilities in and around
showers and thunderstorms through this afternoon followed by VFR
conditions through 06.18z. Expect gusty southwest winds at 15 to
25 knots shifting west then northwest late this afternoon and this
evening continuing through mid to late morning on Thu. 32/ee
PREV DISCUSSION... /issued 1017 AM CDT Wed Apr 5 2017/
DISCUSSION...See updated information for land areas below.
UPDATE...Wayne...Greene...and George in inland southeast Ms and
Choctaw county in southwest Alabama have been cleared from
Tornado Watch 124. Stay tuned for further updates as showers and
thunderstorms continue to move off to the east. 32/ee
PREV DISCUSSION... /issued 949 AM CDT Wed Apr 5 2017/
DISCUSSION...See updated information for land areas below.
UPDATE...Showers and thunderstorms continue to shift off to the
east. Primary threats over inland southeast MS and extreme inland
southwest AL, mostly north of Mobile, looks to be large hail and
damaging winds with maybe a few isolated tornadoes for the next
couple of hours then clearing off to the east further by
afternoon. stay tuned for further updates. 32/ee
PREV DISCUSSION... /issued 626 AM CDT Wed Apr 5 2017/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
12Z issuance...IFR conditions generally expected to start the TAF
period with southerly winds around 10kts gusting to 20kt.
Increasing chances for showers and thunderstorms will spread from
west to east with associated lowering in cigs and visbys through
the morning hours. Winds will veer to the southwest and west after
18Z as greater chances for showers and storms exit to the east.
Expect mostly VFR and MVFR conditions after 00Z Thursday. 05/RR
PREV DISCUSSION... /issued 416 AM CDT Wed Apr 5 2017/
Severe Weather, Some Possibly Significant, To Impact Much of our
Region Today...
NEAR TERM /Now Through Wednesday Afternoon/...Early morning surface
analysis shows a warm front lifting northward across our forecast
area, roughly stretching north of a Gulfport, MS to Mobile, AL to
Crestview, FL line as of 05.07Z. Temperatures and dewpoints are
in the lower to mid 70s south of the front, along with increased
southerly winds around 10-15 mph. Scattered thunderstorms have
been firing north of the front early this morning, and have tapped
into enough instability (1000-1500 J/KG MLCAPE and 700-500 mb
lapse rates around 7 C/KM) per SPC mesoscale analysis) to
occasionally strengthen to severe limits. Storms have mostly
likely remained slightly elevated in nature so far, as we have
only received periodic hail reports early this morning.
We still expect potential significant severe weather impacts across
a portion of our forecast area today. A potent upper level storm
system and associated surface low is forecast to eject northeastward
across the Mid-Mississippi Valley and Upper Midwest today, while the
surface cold front also advances eastward from the Lower Mississippi
Valley early this morning, to near far western portions of our
forecast area by midday, then eastward across our CWA through the
afternoon hours, clearing our far eastern zones by early evening.
Our forecast area will be underneath a diffluent mid level
southwesterly flow pattern with agreement on high-res WRF-ARW (which
seems to have handled this morning's convection as opposed to HRRR),
NAM, GFS, and ECMWF with increase in convective coverage over much
of our forecast area through the early morning hours.
Storms should gradually trend more surface based later this morning
and of course into the afternoon as the region will be squarely in
the warm sector as the warm front continues to lift northward.
MLCAPE values are expected to increase to 1500-2500 J/KG region-wide
later this morning into this afternoon. We expect scattered to
numerous showers and storms to continue developing especially along
and east of the I-65 corridor after 10 AM, with the best coverage
shifting to eastern portions of the forecast area by early
afternoon. Given the impressive instability profiles on forecast
soundings, storms should easily become supercellular in nature, and
with 700-500 mb level lapse rates steepening to 7.5-8 C/KM, very
large hail of golfball sized or larger will be possible with
storms today, along with damaging wind gusts of 70+ mph. While
surface flow mostly remains uni-directional from the southwest,
with around 50 knots of deep layer shear, surface flow could be
backed just enough (particularly across central and eastern
portions of the CWA per RAP and NAM (0-1km storm relative helicity
up to around 200 m2/s2) to also provide a tornado threat with
storms as they develop this morning into early this afternoon. An
isolated strong tornado (EF- 2+) cannot be ruled out, particularly
over south central AL or the northwest FL Panhandle. The new SPC
Day 1 outlook still places most areas east and north of a Grove
Hill, AL to Crestview, FL line within a Moderate Risk of severe
weather, with the Enhanced Risk stretching west to near the AL/MS
state line, and a Slight Risk across the rest of southeast MS,
which looks reasonable.
Surface winds veer southwest to west as the front passes across
the area, and expect the severe threat to end from west to east,
coming to a complete end late this afternoon or early this
evening. Still be a small chance of showers and storms over the
far eastern zones this evening, before front clears the area,
bringing cooler and drier air to the local area in its wake. /21
/10
SHORT TERM /Thursday Through Friday night/...Following an active
last few days, the short term will be quite different. Large scale
trof in the high levels sharpens over the eastern US by the close
of the week, bringing much drier air and lower deep layer thickness
values. The result is high temperatures some 3 to 6 degrees below
climatic normals, ranging from the upper half of the 60s far
northern zones to 69 to 74 much of southern half Thursday and
Friday. Thursday likely to be a breezy day as well. For overnight
lows, much cooler with numbers dipping down into the lower 40s
interior to mid 40s coast. /10
LONG TERM /Saturday Through Tuesday/...High pressure moves east
over the region this weekend, with highs ranging from the upper
70s to lower 80s interior and mid 70s coast. Coolest overnight
lows in the outlook look to occur Sunday morning in the mid to
upper 40s interior to mid to upper 50s coast. Overnight lows show
a greater degree of warming, into the mid 50s interior to lower
mid 60s coast by Tuesday morning. /10
MARINE...Moderate southwest flow and seas today ahead of a cold
front moving east of the Lower MS River Valley. Storms ahead of
the front today, could become locally severe. Cold front sweeps
east this evening, bringing a moderate to strong offshore flow in
its wake. Due to the strength of the evolving northwest fetch,
highest seas are aligned in the 20 to 60 nm zones by tonight.
Showers and storms end with the frontal passage. Moderate to
strong northwest flow persists into Thursday night over bays and
coastal waterways and over the offshore zones through mid morning
Friday. Considering this, small craft advisories have been
extended in time. Winds and seas subside into the weekend as high
pressure moves east over the area. /10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Thursday morning for ALZ265-266.
FL...High Rip Current Risk through Thursday morning for FLZ202-204-
206.
MS...None.
GM...Small Craft Advisory until 7 PM CDT Thursday for GMZ630-632>635.
Small Craft Advisory until 7 PM CDT this evening for GMZ631-650-
655-670-675.
Small Craft Advisory from 7 AM Thursday to 10 AM CDT Friday for
GMZ650-655-670-675.
Gale Warning from 7 PM this evening to 7 AM CDT Thursday for
GMZ631-650-655-670-675.
Small Craft Advisory from 7 AM to 7 PM CDT Thursday for GMZ631.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Apr 5, 5:26 AM CDT, 8 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 526 AM CDT Wed Apr 5 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-061200- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 526 AM CDT Wed Apr 5 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight A moderate to enhanced risk of severe storms is outlooked for today. All modes of severe storms possible including large hail, damaging winds in excess of 70 mph, and a few tornadoes. Be weather aware today and prepared to take quick action in the case warnings are issued for your area. The severe weather threat looks to come to an end late this afternoon into this evening. A high risk of dangerous to potentially deadly rip currents continues across coastal portions of Alabama and the northwest Florida Panhandle through late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A moderate risk of rip currents is in place across coastal portions of Alabama and the northwest Florida Panhandle Thursday. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Tuesday. GMZ630>635-650-655-670-675-061200- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 526 AM CDT Wed Apr 5 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Marine storms could become locally severe at times today. Small craft advisories in effect. See latest marine weather message for details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small craft advisories remain in effect through Friday morning. See latest marine weather message for details.
In the hours before
Special weather statement, Apr 5, 12:16 PM CDT, 1 hour 38 minutes before
Special Weather Statement National Weather Service Mobile AL 1216 PM CDT WED APR 5 2017 FLZ202>206-051800- Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL- Escambia Coastal FL-Santa Rosa Inland FL- 1216 PM CDT WED APR 5 2017 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN OKALOOSA...SOUTHEASTERN SANTA ROSA AND SOUTHEASTERN ESCAMBIA COUNTIES UNTIL 100 PM CDT... At 1216 PM CDT, the strong thunderstorm was located over Oriole Beach, or near Gulf Breeze, moving northeast at 40 mph. Dime size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Pensacola, Gulf Breeze, Mary Esther, Oriole Beach, Navarre, Navarre Beach and Pensacola Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A tornado watch remains in effect until 300 PM CDT for northwestern Florida. LAT...LON 3030 8728 3042 8727 3065 8674 3038 8664 TIME...MOT...LOC 1716Z 235DEG 33KT 3035 8710
Special weather statement, Apr 5, 12:18 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
1218 PM CDT WED APR 5 2017
ALZ059-060-FLZ203-205-051800-
Covington AL-Escambia AL-Okaloosa Inland FL-Santa Rosa Inland FL-
1218 PM CDT WED APR 5 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN ESCAMBIA...SOUTHERN COVINGTON...NORTHERN OKALOOSA AND
NORTHEASTERN SANTA ROSA COUNTIES UNTIL 100 PM CDT...
At 1218 PM CDT, the strong thunderstorm was located 11 miles
northwest of Baker, or 18 miles northwest of Crestview, moving
northeast at 65 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Andalusia, Opp, Florala, Laurel Hill and Lockhart.
A tornado watch remains in effect until 300 PM CDT for south central
Alabama...and northwestern Florida.
LAT...LON 3099 8639 3094 8639 3081 8682 3097 8698
3139 8638 3122 8619 3100 8619
TIME...MOT...LOC 1718Z 232DEG 55KT 3093 8680Local storm report, Apr 5, 12:41 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1241 PM CDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 PM MARINE TSTM WIND 4 SSW PENSACOLA 30.37N 87.21W
04/05/2017 M55 MPH GMZ634 FL MESONET
WEATHERFLOW STATION IN PENSACOLA BAY MEASURED A
THUNDERSTORM WIND GUST OF 55 MPH.
&&
JFBSpecial weather statement, Apr 5, 12:50 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
1250 PM CDT WED APR 5 2017
ALZ266-FLZ202>206-051845-
Baldwin Coastal AL-Okaloosa Inland FL-Okaloosa Coastal FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
1250 PM CDT WED APR 5 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN BALDWIN...OKALOOSA...SOUTHERN SANTA ROSA AND
SOUTHEASTERN ESCAMBIA COUNTIES UNTIL 145 PM CDT...
At 1250 PM CDT, the strong thunderstorms were located along a line
extending from near Niceville to 8 miles southeast of Orange
Beach,and moving northeast at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Wright, Fort Walton
Beach, Ensley, Warrington, Crestview, Niceville, Destin, Eglin AFB,
Pace, Milton, Valparaiso, Gulf Breeze, Goulding, Mary Esther, Bagdad
and Ocean City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A tornado watch remains in effect until 300 PM CDT for southwestern
Alabama...and northwestern Florida.
LAT...LON 3026 8757 3056 8737 3058 8729 3061 8727
3086 8639 3046 8639 3048 8633 3047 8630
3038 8633 3039 8633 3040 8639 3038 8640
3038 8650 3033 8650
TIME...MOT...LOC 1750Z 219DEG 33KT 3059 8653 3018 8749Special weather statement, Apr 5, 1:44 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
144 PM CDT WED APR 5 2017
FLZ203>206-051930-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
144 PM CDT WED APR 5 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES UNTIL 230 PM
CDT...
At 141 PM CDT, the strong thunderstorm was located over Navarre, or
15 miles west of Fort Walton Beach, moving east at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Mary Esther, Ocean City, Lake Lorraine, Navarre, Shalimar, Cinco
Bayou, Navarre Beach and Eglin Air Force Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A tornado watch remains in effect until 300 PM CDT for northwestern
Florida.
LAT...LON 3032 8704 3035 8703 3037 8692 3036 8703
3053 8698 3074 8639 3046 8639 3048 8633
3047 8631 3042 8631 3038 8633 3040 8639
3038 8640 3038 8650 3036 8650
TIME...MOT...LOC 1841Z 250DEG 40KT 3042 8687Local storm report, Apr 5, 1:47 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
147 PM CDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM LIGHTNING NAVARRE 30.41N 86.86W
04/05/2017 SANTA ROSA FL 911 CALL CENTER
RESIDENCE ON FIRE DUE TO A LIGHTNING STRIKE
&&
JFBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 11:00 PM CDT | Special Weather Statement | MOB | Okaloosa | 45 min |
| Apr 4, 11:06 PM CDT | Special Weather Statement | MOB | Okaloosa | 39 min |
| Apr 4, 11:40 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 50 min |
| Apr 5, 12:47 AM CDT | Severe Thunderstorm Warning | MOB | Escambia | 43 min |
| Apr 5, 11:38 AM CDT | Special Weather Statement | MOB | Escambia | 52 min |
| Apr 5, 12:16 PM CDT | Special Weather Statement | MOB | Santa Rosa | 44 min |
| Apr 5, 12:48 PM CDT | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 3 hr |
| Apr 5, 12:50 PM CDT | Special Weather Statement | MOB | Escambia, Okaloosa, Santa Rosa | 55 min |
| Apr 5, 1:44 PM CDT | Special Weather Statement | MOB | Okaloosa | 46 min |
| Apr 5, 1:55 PM CDT | Flash Flood Warning | MOB | Okaloosa | 3 hr |
| Apr 5, 2:06 PM CDT | Wind Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 23 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.